Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 24, 2004, 7:35 PM CDT for Butler County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2004, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 24, 2004, 10:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Butler County, MO
The radar
The Paducah radar (KPAH), 146 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 250035
FFWPAH
MOC023-250330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT SAT APR 24 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BUTLER COUNTY IN SOUTHEAST MISSOURI
* UNTIL 1030 PM CDT
* AT 730 PM CDT...A LINE OF STRONG STORMS WITH MODERATE TO HEAVY
RAINFALL WILL CONTINUE TO MOVE ACROSS BUTLER COUNTY THIS EVENING.
ONE TO ONE AND A HALF INCHES OF RAIN HAS FALLEN ACROSS MUCH OF THE
COUNTY OVER THE PAST TWO HOURS...AND HOURLY RAINFALL AMOUNTS FROM
THREE QUARTER TO ONE AND A HALF INCHES WILL CONTINUE FOR THE NEXT
COUPLE OF HOURS. WATER WAS REPORTED OVER COUNTY ROAD 323 SOUTH OF
POPLAR BLUFF...AND THE BLACK RIVER HAS ALSO BEEN REPORTED AS RISING.
* LOCATIONS IMPACTED INCLUDE HARVIELL...HENDRICKSON...NEELYVILLE...
POPLAR BLUFF...QULIN AND ROMBAUER
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3692 9028 3667 9016 3652 9024 3651 9055
3692 9067
$$
RST2 follow-up statements
000 WGUS73 KPAH 250208 FFSPAH MOC023-250330- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 908 PM CDT SAT APR 24 2004 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER COUNTY UNTIL 1030 PM CDT... AT 905 PM CDT...DOPPLER RADAR SHOWED THE HEAVY RAIN HAD EXITED THE AREA...AND ONLY LIGHT RAIN CONTINUED ACROSS MAINLY NORTHERN PORTIONS OF BUTLER COUNTY. FLOODING ACROSS THE COUNTY SHOULD SLOWLY SUBSIDE THROUGH THE LATE EVENING HOURS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. $$ RST
000 WGUS73 KPAH 250331 FFSPAH MOC023-250400- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1030 PM CDT SAT APR 24 2004 ...FLASH FLOOD WARNING FOR BUTLER COUNTY HAS EXPIRED... AT 1030 PM CDT...DOPPLER RADAR INDICATED THAT THE RAINS HAD ENDED ACROSS BUTLER COUNTY. ANY SIGNIFICANT HIGH WATER HAS HAD SUFFICIENT TIME TO RECEDE...AND NO FURTHER PROBLEMS ARE ANTICIPATED. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. $$ DRS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 1:38 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 24, 1:38 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT SAT APR 24 2004 .DISCUSSION... 16Z SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED IN KANSAS OVER KSLN WITH A WAVY WARM FRONT EXTENDING SOUTHEAST INTO NORTHWEST ARKANSAS THEN NORTHEAST THROUGH THE MISSOURI BOOTHEEL INTO NORTHWEST TENNESSEE. A COLD FRONT EXTENDED SOUTH FROM THE LOW THROUGH EASTERN OKLAHOMA INTO NORTHEAST TEXAS. LATEST COMPOSITE RADAR SHOWED SCATTERED SHOWERS AND A FEW THUNDERSTORMS ACROSS MAINLY THE NORTHERN MOST PORTIONS OF THE PAH FORECAST AREA MOVING NORTH...WITH A LARGE SWATH OF SHOWERS AND THUNDERSTORMS ACROSS THE WESTERN HALF OF ARKANSAS INTO SOUTHWEST AND CENTRAL MISSOURI. LATEST VISIBLE SATELLITE SHOWING SOME BREAKS IN THE CLOUDS MAKING THEIR WAY INTO SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THIS HEATING WILL CAUSE FURTHER DESTABILIZATION ACROSS THE SOUTHERN HALF OF OUR REGION...AND COMBINED WITH THE WARM FRONT MAKING ITS WAY NORTHWARD...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON AND MOVE NORTH...ESPECIALLY ACROSS THE WESTERN HALF OF OUR FA. A TORNADO WATCH IS IN EFFECT FOR MOST OF OUR SOUTHEAST MISSOURI COUNTIES UNTIL 01Z SUNDAY. ALL BUT SOUTHWEST INDIANA COUNTIES ARE INCLUDED IN THE SPC DAY 1 SLIGHT RISK. MORE SHOWERS AND STORMS WILL DEVELOP AHEAD OF THE COLD FRONT WHICH WILL MOVE ACROSS THE REGION TONIGHT INTO EARLY SUNDAY. ETA/MESOETA/GFS IN DECENT AGREEMENT ON TIMING...WITH ETA AND GFS QPF AMOUNTS A LITTLE LESS THAN THE MESOETA. BOTH THE ETA AND MESOETA HAVE BACKED OFF A LITTLE WITH THE QPF. WILL CONTINUE WITH THE MENTION OF HEAVY RAIN FOR TONIGHT...AND WILL HOLD OFF ON A FLOOD WATCH. EXCEPT FOR A COUPLE OF SMALL BULLSEYES OF AROUND AN INCH OVERNIGHT...QPF AMOUNTS AND FAIRLY QUICK PASSAGE OF THE FRONT SHOULD PREVENT ANY WIDESPREAD FLOODING PROBLEMS. HOWEVER...DEPENDING ON AFTERNOON THUNDERSTORM DEVELOPMENT AND RESULTANT RAINFALL AMOUNTS...WILL HAVE TO KEEP AN EYE ON MAINLY MY WESTERN COUNTIES WHICH HAVE HAD SIGNIFICANT RAIN OVER THE PAST FEW DAYS. IF SIGNIFICANT RAIN FALLS THIS AFTERNOON...MAY HAVE TO REVISIT THIS TOPIC. COLD FRONT SHOULD MOVE EAST OF THE FA BY MIDDAY SUNDAY. POPS DIMINISH FROM WEST TO EAST AS DAY PROGRESSES...WITH A SLIGHT CHANCE LINGERING IN EASTERN MOST FA SUNDAY AFTERNOON. TIMING IN CURRENT ZONES IS IN GOOD SHAPE AND ONLY MADE SOME MINOR TWEAKS TO GOING POPS. DRY WEATHER IS THEN EXPECTED THROUGH MOST OF THE WORK WEEK AS HIGH PRESSURE SLIDES SOUTH OF OUR REGION INTO THE SOUTHEASTERN U.S. BY WEDNESDAY MORNING. NEXT CHANCE OF SHOWERS AND STORMS WILL BE IN THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...WITH CHANCES SPREADING ACROSS THE REST OF THE FA ON FRIDAY AND LASTING INTO SATURDAY...AS THE GFS BRINGS A FRONT ACROSS THE AREA. INTRODUCED POPS INTO THE NORTHWEST THIRD OF THE AREA THURSDAY NIGHT...OTHERWISE ONLY MADE MINOR CHANGES TO THE POPS. AS FOR TEMPS... RAISED GOING LOWS TONIGHT A COUPLE OF DEGREES CLOSE TO MAV/MET GUIDANCE...ESPECIALLY SOUTHERN PORTIONS...WITH WARM FRONT MOVING NORTH OF THE REGION EARLY TONIGHT. MAV/MET/FWC WITHIN A COUPLE OF DEGREES OF EACH OTHER FOR SATURDAY THROUGH SUNDAY...AND THESE VALUES MATCH UP WELL WITH GOING FORECAST. IN THE EXTENDED...STUCK PRETTY CLOSE TO MEX VALUES...WHICH ONLY REQUIRED MINOR CHANGES. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. KY...NONE. MO...NONE. && RST
Hazardous weather outlook, Apr 24, 10:27 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1027 AM CDT SAT APR 24 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-251000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- 1027 AM CDT SAT APR 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR STATE AREA THROUGH TONIGHT. THE INITIAL RISK WILL EXIST WHEN A WARM FRONT LIFTS NORTH ACROSS THE REGION THIS AFTERNOON AND EARLY THIS EVENING. SATELLITE SUGGESTS THAT THERE MAY BE SOME SUNSHINE THIS AFTERNOON...MAINLY ACROSS SOUTHEAST MISSOURI AND WESTERN KENTUCKY. THIS MAY SERVE TO DESTABILIZE THE ATMOSPHERE ENOUGH FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS. AN ADDITIONAL CONCERN IS INCREASED WIND SHEAR ALONG THE WARM FRONT. STORMS THAT FORM IN CLOSE PROXIMITY TO THE WARM FRONT MAY HAVE THE POTENTIAL TO PRODUCE A TORNADO. A COLD FRONT WILL APPROACH TONIGHT AND INITIATE ANOTHER ROUND OF HEAVY RAIN...POSSIBLY AS MUCH AS 1 TO 2 INCHES. IT WILL ALSO INTRODUCE ANOTHER CHANCE OF SEVERE THUNDERSTORMS. MINOR FLOODING IS EXPECTED ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DEPARTING COLD FRONT WILL LINGER A CHANCE OF THUNDERSTORMS INTO SUNDAY...MAINLY IN THE MORNING. WITH THE FRONT WILL LINGER A SLIGHT RISK THAT STORMS MAY BECOME SEVERE. MINOR FLOODING IS EXPECTED TO CONTINUE ALONG THE GREEN RIVER...AND CURRENT RIVER. PLEASE REFER TO THE LATEST FLOOD WARNINGS OR STATEMENTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH TONIGHT. NOLES
In the hours before
Special weather statement, Apr 24, 7:05 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 705 PM CDT SAT APR 24 2004 ILZ075-080-081-084-085-088-089-092-093-KYZ001>004-MOZ076-086-087-100- 109>112-114-250100- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO- CARLISLE KY-FRANKLIN IL-FULTON KY-HICKMAN KY-JACKSON IL-JEFFERSON IL- JOHNSON IL-MISSISSIPPI MO-NEW MADRID MO-PERRY IL-PERRY MO-PULASKI IL- SCOTT MO-STODDARD MO-UNION IL-WAYNE MO-WILLIAMSON IL- 705 PM CDT SAT APR 24 2004 ...STRONG TO SEVERE THUNDERSTORMS POSE THE POTENTIAL FOR DAMAGE... AT 705 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG TO SEVERE THUNDERSTORMS STRETCHING FROM WEST OF MARBLE HILL TO POLAR BLUFF MISSOURI. MOVEMENT WAS NORTHEAST AT 25 TO 30 MPH. THROUGH THE EVENING HOURS...THIS LINE OF STORMS WILL CONTINUE TO PUSH ACROSS THE REST OF SOUTHEAST MISSOURI...AND INTO SOUTHERN ILLINOIS AND WESTERN KENTUCKY. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIND DAMAGE. LARGE HAIL IS ALSO POSSIBLE. ISOLATED TORNADOES MAY ALSO DEVELOP ALONG THE LEADING EDGE OF THE THUNDERSTORM ACTIVITY WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT FOR MOST OF THE FOUR- STATE REGION. IF THREATENING WEATHER APPROACHES OR A WARNING IS ISSUED...SEEK SHELTER IMMEDIATELY. PRESLEY
Local storm report, Apr 24, 7:15 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
715 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
&&
XXXXXXLocal storm report, Apr 24, 7:18 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TORNADO 14 ESE VAN BUREN 36.93N 90.78W
04/24/2004 CARTER MO EMERGENCY MNGR
TORNADO REPORTED 1 MILE WEST OF ELSINORE ON HWY 60.
&&
XXXXXXLocal storm report, Apr 24, 7:19 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
719 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 6 W NAYLOR 36.57N 90.71W
04/24/2004 0.75 INCH RIPLEY MO EMERGENCY MNGR
&&
XXXXXXLocal storm report, Apr 24, 7:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 7 NE PIEDMONT 37.22N 90.61W
04/24/2004 WAYNE MO AIRPLANE PILOT
POSSIBLE TORNADO REPORTED IN THE TOWN OF PATTERSON WITH
TREES DOWN, ROOF DAMAGE AND POWER LINES DOWN.
&&
XXXXXXLocal storm report, Apr 24, 7:23 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CDT SAT APR 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 13 ESE VAN BUREN 36.94N 90.79W
04/24/2004 CARTER MO AIRPLANE PILOT
*** 6 INJ *** FOLLOWUP REPORTS OF EARLIER REPORT OF
TORNADO IN THE TOWN OF ELSINORE. HOUSE DAMAGE, AND TREES
DOWN.
&&
XXXXXXThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:00 PM CDT | Tornado Warning | PAH | Stoddard, Wayne | 45 min |
| Apr 24, 7:24 PM CDT | Tornado Warning | PAH | Bollinger, Cape Girardeau, Perry | 66 min |
| Apr 24, 7:55 PM CDT | Flash Flood Warning | PAH | Bollinger, Wayne | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.